Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Experiencing muscle and joint pain, fatigue, depression, headaches and neurological symptoms. Suggest?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 725 Questions
My niece has been experiencing muscle and joint pain (sometimes debilitating), fatigue, depression, fuzzy thinking, headaches, some other seemingly neurological symptoms that I can't remember at the moment (she has talked about so many symptoms) and overall feels terrible. Both her parents have been heavy smokers her whole life (she's 23) and did not heed warnings about second-hand smoke. Could the chemicals in tobacco cause this set of symptoms? Thank you.
Posted Thu, 30 May 2013 in General Health
Answered by Dr. Nehal Shah 7 hours later

Thanks for using healthcare magic.

I have gone through history of your niece provided by you.

All her symptoms can be attributed to depression and stress. If she herself is taking nicotine, then yes, it can cause depression but second hand smoke is less likely to cause it.

She should consult psychiatrist for detailed evaluation and management.

She should also rule out physical causes like diabetes, thyroid dysfunction or vitamin B 12 deficiencies. She can do it by means of blood investigations after taking consultation of her doctor.

Doctor may also rule neurological deficit if any by CAT scan.

She may get benefit by anti depressant drugs like desvenlafaxin or duloxetine etc. She may get prescription from her doctor.

She also should do yoga, meditation and relaxation therapy for better control over depression and stress.

I hope I have addressed your concern.

Feel free to revert to me in case if you have any query.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor